Advil; Motrin; Nuprin; Pedia-Profen; Rufen
Poisoning from an overdose of ibuprofen.
Note: This list may not be all inclusive.
- body as a whole
eyes, ears, nose, and throat
- ringing in the ears
- blurred vision
- nausea and/or vomiting
- stomach pain
- possible loss of blood in stomach and intestinal areas
- incoherence (not understandable)
There is no home treatment. Contact your Poison Control Center immediately if you know someone that overdosed on Ibuprofen.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the person to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely if good supportive measures are given.
Diseases and Conditions Center
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.